Severe aplastic anemia in a patient with rheumatoid arthritis after introduction of etanercept
- 129 Downloads
A 73-year-old female, diagnosed with rheumatoid arthritis (RA), complicated with severe levels of joint destruction, started etanercept (ETN) because of high persistent RA disease activity. Although her articular symptoms dramatically improved, she developed marked pancytopenia after the introduction of ETN. Bone marrow aspirate specimen revealed hypocellular marrow in three hematopoietic series without atypical findings, which was compatible with aplastic anemia (AA). This is a rare case of severe pancytopenia due to AA presumably induced by ETN.
KeywordsAplastic anemia Rheumatoid arthritis Etanercept
Unable to display preview. Download preview PDF.
- van der Heijde D, Klareskog L, et al. Comparison of etanercept and methotrexate, alone and combined, in the treatment of rheumatoid arthritis: two-year clinical and radiographic results from the TEMPO study, a double-blind, randomized trial. Arthritis Rheum, 2006, 54: 1063–1074PubMedCrossRefGoogle Scholar